Lisbon 2017 Delegate Registration Programme Exhibition Virtual Exhibition Satellites OneWorld Travel Discount
escrs app advert

Posters

Search Title by author or title

Gradual reduction vision: multiple myeloma and medication side effects

Poster Details

First Author: W.Fusi-Rubiano UK

Co Author(s):    J. Panthagani   M. Musadiq                 

Abstract Details

Purpose:

To describe an unusual case of reduction of vision related to multiple myeloma and review of literature of lenalidomide

Setting:

Ophthalmology Department, Royal Stoke University Hospital, Stoke-on-Trent, UK

Methods:

A 55 year old male presented with 3 week history of unilateral blurring in the left eye. He had no associated headaches or other neurological symptoms. He had a previous history of multiple myeloma in remission for 12 months on lenalidomide maintenance under haematology. He was otherwise fit and well.

Results:

Visual acuity was 6/6 right eye and 6/36 left eye. RAPD was positive. Fundus examination revealed a pale, swollen left optic disc with disc haemorrhages but no venous engorgement. Right eye showed normal optic disc features. It was suspected initially to be optic neuropathy secondary to lenalidomide, a rare side effect of the drug, however a CT head revealed a soft tissue lesion affecting the orbital apex compressing the left optic nerve. MRI orbits showed an orbital apex lesion in keeping with plasmocytoma and myeloma recurrence. Patient was referred to haematology for further treatment and management and is doing well.

Conclusions:

Optic neuropathy secondary to compressive lesions from multiple myeloma is rare, however it is important in cases of visual loss for multiple myeloma to be a differential diagnosis as well as medication side effects. Full investigation and history is key in these patients as prompt imaging and management will ensure patient safety and improve patient outcome.

Financial Disclosure:

NONE

Back to Poster listing